Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 164, NWS Tulsa, OK

July 9, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2007, 5:59 PM CDT for Osage County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 5:59 PM CDT (22:59 UTC)
Expired
Jul 9, 2007, 6:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1681 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092259
SVRTSA
OKC113-092345-
/O.NEW.KTSA.SV.W.0164.070709T2259Z-070709T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 645 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR PEARSONIA...MOVING EAST AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3696 9657 3678 9656 3676 9611 3699 9611

$$
2 follow-up statements
000 
WWUS54 KTSA 092312
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT MON JUL 9 2007

OKC113-092345-
/O.CON.KTSA.SV.W.0164.000000T0000Z-070709T2345Z/
OSAGE OK-
613 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN OSAGE COUNTY...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
PEARSONIA...MOVING EAST AT 5 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3696 9657 3678 9656 3676 9611 3699 9611

$$
000 
WWUS54 KTSA 092341
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT MON JUL 9 2007

OKC113-092351-
/O.EXP.KTSA.SV.W.0164.000000T0000Z-070709T2345Z/
OSAGE OK-
641 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY EXPIRES
AT 645 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3696 9657 3678 9656 3676 9611 3699 9611

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:04 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 9, 3:04 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT MON JUL 9 2007

.DISCUSSION...
RAIN EVENT TONIGHT AND TOMORROW IS THE MAIN FORECAST PROBLEM.

STORMS ARE CURRENTLY FORMING OVER CENTRAL OKLAHOMA AND CENTRAL
KANSAS.  THE WRF AND GFS SHOW SIGNS OF CONVECTIVE BLOW UPS IN
THEIR VORTICITY AND QPF FIELDS.  THUS...IT SEEMS LIKE A GOOD
BET IT WILL RAIN. CURRENT THOUGHTS ON QPF WOULD PUT TOTALS
TONIGHT AND TOMORROW IN THE INCH AND A HALF RANGE. SHOULD
IT BECOME OBVIOUS MORE RAIN WILL FALL A FLASH FLOOD WATCH
WOULD BE MERITED.  HAVE DECIDED TO PUT IT OFF BUT USERS WILL
NEED TO MONITOR OUR PRODUCTS TONIGHT.

AFTER TONIGHT THERE WILL BE PERIODIC CHANCES OF RAIN.  THE
MODELS SHOW FRONTS IN THE NEIGHBORHOOD TUEDAY NIGHT AND
WEDNESDAY AND THEN AGAIN THURSDAY NIGHT AND FRIDAY. GIVEN
THE TIME OF YEAR THE CURRENT MODEL TRENDS OF SWEEPING THE
FRONTS THROUGH APPEARS PROBLEMATIC.  IF I TRUSTED THE WRF
I WOULD KEEP WEDNESDAY DRY...BUT THE GFS SUGGESTION OF
CONVECTION SEEMS MORE REASONABLE.  THE SAME SCENARIO OCCURS
FRIDAY INTO SATURDAY.  AT THIS TIME CHOSE TO KEEP SATURDAY
AND SUNDAY DRY BUT THIS MAY NEED REVISITED.

TEMP WISE...CLOUDS AND RAIN WILL BE A FACTOR.  AM A BIT COOLER
THAN MY NEIGHBORS TOMORROW...BUT I THINK THERE WILL BE ENOUGH
RAIN AND CLOUDS TO HOLD THINGS DOWN A LITTLE.  ALL IN ALL DID
NOT STRAY TOO FAR FROM THE MAV AND MEX.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  70  87 /  70  80  50  20
FSM   71  86  72  89 /  30  80  50  20
MLC   73  86  72  88 /  60  80  50  20
BVO   71  86  65  86 /  70  80  50  20
FYV   69  82  67  86 /  40  80  50  20
BYV   68  80  68  83 /  30  70  50  20
MKO   71  84  71  87 /  60  80  50  20
MIO   71  84  68  85 /  70  80  50  20
F10   72  85  71  86 /  60  80  50  20
HHW   75  91  74  89 /  40  60  50  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....17

ABBAS
Hazardous weather outlook, Jul 9, 4:50 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON JUL 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THESE
STORMS HAVE DEVELOPED WITHIN A VERY UNSTABLE AIRMASS AND WILL
LIKELY REMAIN STRONG TO SEVERE INTO THE EARLY EVENING HOURS BEFORE
WEAKENING. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A THREAT
WITH THE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SURFACE FRONT WILL MOVE INTO KANSAS AND BE A FOCUS FOR SHOWERS AND
THUNDERSTORMS TUESDAY WHICH SHOULD MOVE SOUTHEAST. ALTHOUGH SOME
UNCERTAINTY STILL EXISTS...THERE IS A POTENTIAL FOR LOCALLY HEAVY
RAIN...MAINLY OVER THE RECENTLY FLOODED AREAS OF NORTHEAST OKLAHOMA.

NORTHWESTERLY UPPER FLOW WILL PERSIST FOR MUCH OF NEXT WEEK...WITH
THUNDERSTORM CHANCES REMAINING IN THE FORECAST THROUGH AT LEAST
FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR ANY THUNDERSTORMS THE NEXT FEW DAYS FOR THE POTENTIAL OF
HEAVY RAINFALL AND FLASH FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jul 9, 5:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 E WARNER              35.49N 95.27W
07/09/2007                   MUSKOGEE           OK   BROADCAST MEDIA

            ROOF BLOWN OFF OF A CHURCH. SEVERAL HOUSES, TREES, AND AN
            OUTBUILDING DAMAGED. POSSIBLE TORNADO.

&&

PBS
Special weather statement, Jul 9, 5:33 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT MON JUL 9 2007

OKZ070-073-074-092330-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
533 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL AND NORTHERN PITTSBURG

AT 533 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF ENTERPRISE TO 8 MILES NORTHEAST
OF CANADIAN TO 12 MILES NORTHWEST OF INDIANOLA...MOVING SOUTHEAST AT
15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LEWISVILLE...KINTA...ENTERPRISE...BLOCKER...FEATHERSTON...
CROWDER...QUINTON...INDIANOLA AND CANADIAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3545 9529 3507 9523 3498 9594 3512 9593
      3518 9587 3519 9574 3522 9567 3524 9556
      3528 9551 3528 9534 3545 9534 3545 9529
Special weather statement, Jul 9, 5:48 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT MON JUL 9 2007

OKZ054-092315-
OSAGE OK-
548 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 548 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF PEARSONIA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA...BIGHEART AND
FORAKER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3693 9659 3675 9657 3673 9614 3700 9619
Special weather statement, Jul 9, 5:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON JUL 9 2007

OKZ049-053-092345-
CHOCTAW OK-PUSHMATAHA OK-
549 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF SPEER...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MESSER...KENT...SPEER...APPLE...
ANTLERS...DELA...RATTAN...MOYERS...FINLEY...KOSOMA...KELLOND AND
EUBANKS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3407 9572 3402 9545 3435 9527 3443 9565
Special weather statement, Jul 9, 5:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT MON JUL 9 2007

OKZ074>076-092345-
HASKELL OK-LATIMER OK-LE FLORE OK-
551 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER

AT 551 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF MCCURTAIN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN AND MILTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3511 9506 3495 9499 3503 9469 3524 9486
Local storm report, Jul 9, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     2 S OKEMAH              35.40N 96.30W
07/09/2007                   OKFUSKEE           OK   EMERGENCY MNGR

            TWO LARGE TREES DOWN

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:20 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Tulsa55 min
Jul 9, 3:42 PM CDTSevere Thunderstorm WarningTSAOkfuskee63 min
Jul 9, 3:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa51 min
Jul 9, 4:18 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner57 min
Jul 9, 4:24 PM CDTFlash Flood WarningTSAOkfuskee4 hr
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee28 min
Jul 9, 4:43 PM CDTSevere Thunderstorm WarningTSAMcIntosh62 min
Jul 9, 4:52 PM CDTTornado WarningTSAMcIntosh23 min
Jul 9, 4:57 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah63 min
Jul 9, 5:22 PM CDTSpecial Weather StatementTSAMuskogee38 min
Jul 9, 5:33 PM CDTSpecial Weather StatementTSAMcIntosh57 min
Jul 9, 5:48 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 9, 5:49 PM CDTSpecial Weather StatementTSAPushmataha56 min
Jul 9, 5:51 PM CDTSpecial Weather StatementTSAHaskell54 min
Jul 9, 6:01 PM CDTSpecial Weather StatementTSASequoyah59 min
Jul 9, 6:12 PM CDTSpecial Weather StatementTSADelaware63 min
Jul 9, 6:20 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes55 min
Jul 9, 6:45 PM CDTSpecial Weather StatementTSALatimer60 min
Jul 9, 6:46 PM CDTSpecial Weather StatementTSAPushmataha59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.